Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 79, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Oct 27, 2003, 2:49 PM EST. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2003, 2:49 PM EST (19:49 UTC)
- Expired
- Oct 27, 2003, 4:45 PM EST
- In force
- 116 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Oct 27, 8:47 AM EST, 6 hours 2 minutes earlier.
Area forecast discussion, Oct 27, 8:47 AM EST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
847 AM EST MON OCT 27 2003
QUICK UPDATE TO EXPAND FLOOD WATCH AREA TO THE NW...AND TO INCLUDE
PHILLY CTY. ALSO ADJUSTED SVR STATEMENT TO REFLECT LATEST SPC OTLK.
KRAUS
-----------------------------
PREVIOUSLY...
PRODUCTS...INCLUDING SEVERE WEATHER OUTLOOK AND FLOOD WATCH...HAVE
ALREADY BEEN ISSUED. DYNAMICS...POTENTIAL FOR THERMODYNAMICS...AND
WIND FIELDS HAVE ALREADY BEEN DISCUSSED IN PREVIOUS AFDS. THERE IS
STILL SUPPORT FROM THE UPPER JET...DIFLUENCE AT MID LEVELS...STRONG
OMEGA PROGGED...A MID LEVEL TROF THAT IS TILTING NEGATIVE ALBEIT AS
IT WEAKENS...A STRONG H8 JET...GOOD SPEED AND DIRECTIONAL SHEAR FROM
THE SFC TO H7...NO CONVECTIVE INHIBITION AND A CHANCE FOR MORE
INSTABILITY THAN IS PROGGED ON THE SFC SRLY FLOW. THE OCEAN IS NOW A
VERY DECENT SOURCE OF LOW LEVEL THETA E. MODELS DO NOT DIFFER TOO
MUCH AND HAVE NOT CHANGED SIGNIFICANTLY SINCE YESTERDAY. SPC KEEPS
MOST OF FA IN SLIGHT RISK...AND THEY MENTION THE POSSIBILITY OF A
FEW SUPERCELLS AND EVEN AN ISOLATED TORNADO. AS NOTED
ABOVE...STATEMENT IS OUT AND ZONES ARE WORDED ACCORDINGLY.
FFG AND FFH VALUES...GIVEN HIGH END OF EXPECTED RAINFALL
AMOUNTS...INDICATE SOME FLOODING OF THE AREAS AND STREAMS MOST PRONE
TO IT IS POSSIBLE...HENCE THE FLOOD WATCH FOR NORTHERN
DELAWARE...THE NORTHERN AND WESTERN SUBURBS OF PHILADELPHIA AND
MERCER COUNTY NJ.
AFTER TODAY...THE GFS IS THE MOST ACTIVE WITH THE BAROCLINIC ZONE
OFF THE COAST...AND EVEN IT DOESNT BRING PCPN INTO FA TUE NIGHT INTO
WED. THEREFORE DIDNT CHANGE THE FORECAST MUCH AFTER TONIGHT...EXCEPT
TO MAKE TUE A BIT MORE OPTIMISTIC.
SCA UP FOR THE BAY AND COAST.
FCSTID = 45
MPO 60 36 50 39 / 100 30 10 40
ABE 65 41 57 42 / 100 30 10 40
RDG 65 42 57 42 / 100 30 10 40
PHL 69 46 59 48 / 100 40 0 30
12N 64 38 56 41 / 100 30 10 40
SMQ 66 40 59 44 / 100 40 0 40
TTN 67 44 59 46 / 100 40 0 40
MIV 69 42 60 45 / 100 60 0 10
ACY 68 46 60 52 / 100 60 0 10
ILG 69 44 59 46 / 100 40 0 30
DOV 72 45 62 48 / 100 60 0 10
GED 72 45 62 47 / 100 60 0 10
ESN 72 45 61 47 / 100 60 0 10
.PHI...FLOOD WATCH TDA DE1, ALL PA ZONES, NJ1,7,15
SML CRAFT ADVY CST AND DE BAY.
NYYIn the hours before
Special weather statement, Oct 27, 12:57 PM EST, 1 hour 52 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-280000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1257 PM EST MON OCT 27 2003 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED SOUTHEASTERN PENNSYLVANIA...MUCH OF NEW JERSEY EXCEPT THE NORTHWESTERN PORTION...ALL OF DELAWARE...AND ALL OF THE MARYLAND EASTERN SHORE IN AN AREA OF A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. DAMAGING WINDS ARE THE MAJOR THREAT. THE COMBINATION OF STRONG WINDS ALOFT...RELATIVELY WARM AND MOIST AIR NEAR THE SURFACE...AND AN ACTIVE FRONTAL SYSTEM COULD COMBINE TO GENERATE SOME SEVERE THUNDERSTORMS THIS AFTERNOON IN THE SLIGHT RISK AREA. REMEMBER THAT A SEVERE THUNDERSTORM CAN ON RARE OCCASION SPAWN A TORNADO. FOR THE SOUTHERN POCONOS...THE LEHIGH VALLEY AND BERKS COUNTY...AS WELL AS NORTHWESTERN NEW JERSEY...THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE BUT THE THREAT OF SEVERE WEATHER IS LOWER. A FLOOD WATCH IS ALSO IN EFFECT TODAY FOR EASTERN PENNSYLVANIA... PARTS OF NORTHWESTERN AND WESTERN NEW JERSEY...NORTHERN DELAWARE... AND EXTREME NORTHEASTERN MARYLAND.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:23 PM EST | Tornado Warning | PHI | Hunterdon, Somerset | 52 min |
| Oct 27, 3:29 PM EST | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Mercer and 4 more | 61 min |
| Oct 27, 3:35 PM EST | Severe Thunderstorm Warning | PHI | Morris | 40 min |
| Oct 27, 3:46 PM EST | Tornado Warning | PHI | Mercer, Middlesex | 44 min |
| Oct 27, 4:02 PM EST | Tornado Warning | PHI | Monmouth, Ocean | 58 min |
| Oct 27, 4:14 PM EST | Special Marine Warning | PHI | 91 min | |
| Oct 27, 4:25 PM EST | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 50 min |
| Oct 27, 2:43 PM EST | Severe Thunderstorm Warning | PHI | Caroline, Talbot | 62 min |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.